MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-425-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline stent failed to open in the proximal section.The healthcare provider (hcp) advanced and started to deploy the 4.25x12 pipeline.The device opened well distally and pulled back into position distally.The device was then deployed more and the fellow packed a bit too much at the neck of the aneurysm, which was the widest area in the deployment zone.The device never opened well proximally after that.It was recaptured and not packed asmuch at the neck, but still flattened proximal to the aneurysm.The device was taken out without issue and a 4.25x14 was placed without incident.The discarded 4.25x12 looked normal when removed.A staff member accidentally threw it away after the procedure.More than 50% had been deployed when it failed to open.The pipeline was resheathedmore than 2 times.The pipeline was resheathed and removed the patient with the microcatheter.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the right internal carotid artery (ica).The max diameter was 6mm and the neck diameter was 4mm.The distal landing zone was 3.8mm and the proximal landing zone was 4.18mm.Vessel tortusoit ywas moderate.Dual antiplatelet treatment was administered.The result post procedure was good result after deployment of 4.25 x 14 pipeline.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the portion of the pipeline that would not open was in a vessel bend.The device was resheathed and redeployed to the resheathing marker more than once.All the usual methods were used to try to open it.The catheter was pulled back off the outer wall, the system was pushed forward, the wire was pushed, the device was unsheathed, but nothing worked.The device was taken out without being deployed and another device was deployed without incident.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20154039
Report Number2029214-2024-01525
Device Sequence Number15511978
Product Code OUT
UDI-Device Identifier00763000284411
UDI-Public00763000284411
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-12
Device Catalogue NumberPED2-425-12
Device Lot NumberB758905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/25/2024
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG